Alert archive / Idaho / Wind Advisories in 2014

Wind Advisory 3, NWS Pocatello, ID

January 10, 2014

NWS Pocatello, ID issued this wind advisory at Jan 10, 2014, 12:12 PM MST. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Jan 10, 2014, 12:12 PM MST (19:12 UTC)
Expired
Jan 10, 2014, 7:43 PM MST
In force
8 hr
Issued by
NWS Pocatello, ID

The text

As transmitted, in the capitals the NWS used until 2016.

825 
WWUS75 KPIH 101912
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
1212 PM MST FRI JAN 10 2014

IDZ017-021-110300-
/O.NEW.KPIH.WI.Y.0003.140110T1912Z-140111T0300Z/
EASTERN MAGIC VALLEY-LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...BURLEY...RUPERT...POCATELLO...BLACKFOOT
1212 PM MST FRI JAN 10 2014

...WIND ADVISORY IN EFFECT UNTIL 8 PM MST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM MST THIS EVENING. 

* TIMING...GUSTY WINDS WILL WEAKEN THIS EVENING.

* WINDS...SUSTAINED WEST TO SOUTHWEST WINDS 25 MPH WITH GUSTS TO
  45 MPH.

* LOCATIONS INCLUDE...POCATELLO TO BURLEY.

* IMPACTS...MOTORISTS DRIVING ALONG AREA ROADS MAY ENCOUNTER STRONG
  GUSTY WINDS THIS AFTERNOON. HIGH PROFILE VEHICLES SHOULD
  EXERCISE EXTRA CAUTION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
2 follow-up statements
538 
WWUS75 KPIH 102028
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
128 PM MST FRI JAN 10 2014

IDZ017-021-110300-
/O.NEW.KPIH.HW.W.0001.140111T2100Z-140112T1800Z/
/O.CON.KPIH.WI.Y.0003.000000T0000Z-140111T0300Z/
EASTERN MAGIC VALLEY-LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY...
POCATELLO...BLACKFOOT
128 PM MST FRI JAN 10 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING...
...HIGH WIND WARNING IN EFFECT FROM 2 PM SATURDAY TO 11 AM MST
SUNDAY...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 2 PM SATURDAY TO 11 AM MST
SUNDAY. A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS
EVENING. 

* TIMING...GUSTY WINDS WILL CONTINUE THROUGH THIS EVENING.
  STARTING SATURDAY AFTERNOON THROUGH SUNDAY MORNING EXPECT WIND
  TO INCREASE DRAMATICALLY.
  
* WINDS...SUSTAINED WEST TO SOUTHWEST WINDS 25 MPH WITH GUSTS TO
  45 MPH THIS EVENING. BEGINNING SATURDAY AFTERNOON...SUSTAINED
  WINDS OF 30 TO 40 MPH WITH GUSTS OF 45 TO 60 MPH... ESPECIALLY
  OVERNIGHT.

* LOCATIONS INCLUDE...POCATELLO...BURLEY...BLACKFOOT.

* IMPACTS...MOTORISTS DRIVING ALONG AREA ROADS MAY ENCOUNTER
  STRONG GUSTY WINDS. HIGH PROFILE VEHICLES SHOULD EXERCISE EXTRA
  CAUTION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

IDZ032-110300-
/O.NEW.KPIH.HW.W.0001.140111T1200Z-140112T1200Z/
LOST RIVER/PAHSIMEROI-
INCLUDING THE CITIES OF...ARCO...CHALLIS...MACKAY
128 PM MST FRI JAN 10 2014

...HIGH WIND WARNING IN EFFECT FROM 5 AM SATURDAY TO 5 AM MST
SUNDAY...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 5 AM SATURDAY TO 5 AM MST
SUNDAY. 

* TIMING...SATURDAY MORNING THROUGH SUNDAY MORNING.

* WINDS...SUSTAINED WINDS OF 30 TO 40 MPH WITH GUSTS OF 45 TO 60
  MPH... ESPECIALLY OVERNIGHT. GUSTS OF 70 MPH ARE POSSIBLE ON THE
  HIGHER PEAKS IN THE AREA.

* LOCATIONS INCLUDE...CHALLIS...MACKAY.

* IMPACTS...MOTORISTS DRIVING ALONG AREA ROADS MAY ENCOUNTER
  STRONG GUSTY WINDS. HIGH PROFILE VEHICLES SHOULD EXERCISE EXTRA
  CAUTION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

IDZ020-022-110300-
/O.NEW.KPIH.HW.W.0001.140111T2100Z-140112T1800Z/
UPPER SNAKE RIVER PLAIN-SOUTH CENTRAL HIGHLANDS-
INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...RIGBY...OAKLEY
128 PM MST FRI JAN 10 2014

...HIGH WIND WARNING IN EFFECT FROM 2 PM SATURDAY TO 11 AM MST
SUNDAY...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 2 PM SATURDAY TO 11 AM MST
SUNDAY. 

* TIMING...SATURDAY AFTERNOON THROUGH SUNDAY MORNING.

* WINDS...SUSTAINED WINDS OF 30 TO 40 MPH WITH GUSTS OF 45 TO 60
  MPH...ESPECIALLY OVERNIGHT.

* LOCATIONS INCLUDE...IDAHO FALLS...REXBURG...INL
  COMPLEX...OAKLEY...ROCKLAND 

* IMPACTS...MOTORISTS DRIVING ALONG AREA ROADS MAY ENCOUNTER
  STRONG GUSTY WINDS. HIGH PROFILE VEHICLES SHOULD EXERCISE EXTRA
  CAUTION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

IDZ024-110300-
/O.NEW.KPIH.WI.Y.0004.140112T0000Z-140112T1800Z/
CACHE VALLEY/IDAHO PORTION-
INCLUDING THE CITY OF...PRESTON
128 PM MST FRI JAN 10 2014

...WIND ADVISORY IN EFFECT FROM 5 PM SATURDAY TO 11 AM MST
SUNDAY...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 5 PM SATURDAY TO 11 AM MST
SUNDAY. 

* TIMING...SATURDAY EVENING THROUGH SUNDAY MORNING.

* WINDS...SUSTAINED WINDS OF 20 TO 25 MPH WITH GUSTS OF 35 TO 40 MPH.

* LOCATIONS INCLUDE...PRESTON.

* IMPACTS...MOTORISTS DRIVING ALONG AREA ROADS MAY ENCOUNTER GUSTY
  WINDS. HIGH PROFILE VEHICLES SHOULD EXERCISE EXTRA CAUTION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
349 
WWUS75 KPIH 110243
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
743 PM MST FRI JAN 10 2014

IDZ017-021-111100-
/O.CAN.KPIH.WI.Y.0003.000000T0000Z-140111T0300Z/
/O.CON.KPIH.HW.W.0001.140111T2100Z-140112T1800Z/
EASTERN MAGIC VALLEY-LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY...
POCATELLO...BLACKFOOT
743 PM MST FRI JAN 10 2014

...HIGH WIND WARNING REMAINS IN EFFECT FROM 2 PM SATURDAY TO
11 AM MST SUNDAY...
...WIND ADVISORY IS CANCELLED FOR THIS EVENING...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS CANCELLED THE WIND
ADVISORY FOR THE REMAINDER OF THIS EVENING. A HIGH WIND WARNING REMAINS
IN EFFECT FROM 2 PM SATURDAY TO 11 AM MST SUNDAY.

* TIMING...STARTING SATURDAY AFTERNOON THROUGH SUNDAY MORNING
  EXPECT WINDS TO INCREASE DRAMATICALLY.

* WINDS...INCREASING WINDS THROUGHOUT THE AFTERNOON AND EVENING
  WITH SUSTAINED WINDS OF 30 TO 40 MPH AND GUSTS OF 45 TO 60 MPH
  OVERNIGHT.

* LOCATIONS INCLUDE...POCATELLO...CRATERS OF THE MOON...BLACKFOOT.

* IMPACTS...MOTORISTS DRIVING ALONG AREA ROADS MAY ENCOUNTER 
  STRONG GUSTY CROSS WINDS. HIGH PROFILE VEHICLES SHOULD EXERCISE 
  EXTRA CAUTION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

IDZ032-111100-
/O.CON.KPIH.HW.W.0001.140111T1200Z-140112T1200Z/
LOST RIVER/PAHSIMEROI-
INCLUDING THE CITIES OF...ARCO...CHALLIS...MACKAY
743 PM MST FRI JAN 10 2014

...HIGH WIND WARNING REMAINS IN EFFECT FROM 5 AM SATURDAY TO 5 AM
MST SUNDAY...

A HIGH WIND WARNING REMAINS IN EFFECT FROM 5 AM SATURDAY TO 5 AM
MST SUNDAY. 

* TIMING...SATURDAY MORNING THROUGH SUNDAY MORNING.

* WINDS...INCREASING WINDS THROUGHOUT THE DAY SATURDAY WITH
  SUSTAINED WINDS OF 30 TO 40 MPH AND GUSTS OF 45 TO 60
  MPH...ESPECIALLY OVERNIGHT. GUSTS OF 70 MPH ARE POSSIBLE ON THE
  HIGHER PEAKS IN THE AREA.

* LOCATIONS INCLUDE...CHALLIS...MACKAY...ARCO.

* IMPACTS...MOTORISTS DRIVING ALONG AREA ROADS MAY ENCOUNTER 
  STRONG GUSTY WINDS. HIGH PROFILE VEHICLES SHOULD EXERCISE 
  EXTRA CAUTION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

IDZ020-022-111100-
/O.CON.KPIH.HW.W.0001.140111T2100Z-140112T1800Z/
UPPER SNAKE RIVER PLAIN-SOUTH CENTRAL HIGHLANDS-
INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...RIGBY...OAKLEY
743 PM MST FRI JAN 10 2014

...HIGH WIND WARNING REMAINS IN EFFECT FROM 2 PM SATURDAY TO
11 AM MST SUNDAY...

A HIGH WIND WARNING REMAINS IN EFFECT FROM 2 PM SATURDAY TO 11 AM
MST SUNDAY. 

* TIMING...SATURDAY AFTERNOON THROUGH SUNDAY MORNING.

* WINDS...INCREASING WINDS THROUGHOUT THE AFTERNOON AND EVENING
  WITH SUSTAINED WINDS OF 30 TO 40 MPH AND GUSTS OF 45 TO 60
  MPH...ESPECIALLY OVERNIGHT.

* LOCATIONS INCLUDE...IDAHO FALLS...REXBURG...INL COMPLEX...
  OAKLEY...ROCKLAND...SWEETZER SUMMIT. 

* IMPACTS...MOTORISTS DRIVING ALONG AREA ROADS MAY ENCOUNTER 
  STRONG GUSTY WINDS. HIGH PROFILE VEHICLES SHOULD EXERCISE 
  EXTRA CAUTION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

IDZ024-111100-
/O.CON.KPIH.WI.Y.0004.140112T0000Z-140112T1800Z/
CACHE VALLEY/IDAHO PORTION-
INCLUDING THE CITY OF...PRESTON
743 PM MST FRI JAN 10 2014

...WIND ADVISORY REMAINS IN EFFECT FROM 5 PM SATURDAY TO 11 AM
MST SUNDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 5 PM SATURDAY TO 11 AM MST
SUNDAY. 

* TIMING...SATURDAY EVENING THROUGH SUNDAY MORNING.

* WINDS...SUSTAINED WINDS OF 20 TO 25 MPH WITH GUSTS OF 35 TO 40 
  MPH.

* LOCATIONS INCLUDE...PRESTON.

* IMPACTS...MOTORISTS DRIVING ALONG AREA ROADS MAY ENCOUNTER 
  GUSTY WINDS. HIGH PROFILE VEHICLES SHOULD EXERCISE EXTRA 
  CAUTION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at Jan 10, 3:06 AM MST, 9 hours 6 minutes earlier.

Area forecast discussion, Jan 10, 3:06 AM MST, 9 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
306 AM MST FRI JAN 10 2014

.SHORT TERM...TODAY THROUGH SATURDAY NIGHT. SNOW AND GUSTY WINDS
WILL CONTINUE TODAY AS WE REMAIN IN STRONG NORTHWEST FLOW WITH A
WEAKER SYSTEM PASSING THROUGH. 24 HOUR SNOW AMOUNTS THROUGH THIS
EVENING WILL BE 2-6 INCHES FOR THE MOUNTAINS AND MOSTLY AN INCH OR
LESS FOR MOST VALLEY LOCATIONS. WINDS TODAY WILL BE RUNNING
15-30MPH FOR MANY AREAS WITH HIGHER GUSTS. POCKETS OF BLOWING AND
DRIFTING SNOW ARE LIKELY FOR THE MOUNTAINS THROUGHOUT THE DAY AND
THIS MORNING FOR A FEW VALLEY LOCATIONS...BUT FOR NOW WE WILL NOT
ISSUE ANY HEADLINES. WE SHOULD SEE A 2-4 DEGREE WARMUP TODAY
ACROSS EASTERN IDAHO...WHICH WILL HELP MORE SNOW AT LOWER
ELEVATIONS.

AFTER MIDNIGHT AND INTO SATURDAY NIGHT...ALL WE CAN SAY IS THAT
WILL BE WINDY WITH SNOW IN THE MOUNTAINS AND RAIN CHANGING TO SNOW
IN THE VALLEYS BEHIND THE COLD FRONT. SNOW LEVELS BY MORNING WILL
VARY GREATLY...WITH PORTIONS OF THE SNAKE PLAIN SETTING AT THE
VALLEY FLOOR DUE TO LACK OF WIND. ELSEWHERE...INCLUDING THE
MOUNTAINS...THEY WILL RUN FROM 4500-6000FT. THEY WILL PEAK AHEAD
OF THE COLD FRONT AT 5500-6500FT AREAWIDE BEFORE CRASHING BACK TO
THE VALLEY FLOORS TOMORROW NIGHT. WINDS WILL CONTINUE TO HOWL
THROUGHOUT THE PERIOD THANKS TO VERY STRONG WINDS AROUND 10000FT
AND A STRENGTHENING PRESSURE GRADIENT. WITH QUITE A BIT OF CLOUD
COVER...THE LOWER ELEVATIONS WILL LIKELY SEE 20-35MPH WINDS WITH
GUSTS OF 40-50 MPH ESPECIALLY AS THE FRONT PUSHES THROUGH. THE
MOUNTAINS WILL SEE VERY STRONG WINDS FOR A PROLONGED PERIOD OF
TIME...SUSTAINED 35-45 MPH AT TIMES WITH GUSTS OF 55-70MPH
POSSIBLE AT THEIR PEAK. THIS WILL MAKE VERY DANGEROUS CONDITIONS
FOR THOSE TRAVELLING OVER MANY OF OUR MOUNTAIN PASSES AND ALSO
SPENDING ANY TIME OUT IN THE BACKCOUNTRY. SNOW AMOUNTS FOR MUCH OF
THE CENTRAL AND EASTERN MOUNTAINS ABOVE 5500FT WILL BE IN THE 6-12
INCH RANGE...WITH SOME AREAS SEEING CLOSER TO 20 INCHES. THE
MOUNTAIN VALLEYS HERE SHOULD SEE 2-6 INCHES. THE HIGHEST AMOUNTS SHOULD
OCCUR IN THE CENTRAL MOUNTAINS NORTH/WEST OF SUN VALLEY AND ALSO
ALONG THE WYOMING BORDER AND HEADING INTO FAR SOUTHWEST MONTANA.
DUE TO WARMER CONDITIONS AND/OR DOWNSLOPE FLOW...2-8 INCHES OF
SNOW IS POSSIBLE FOR OUR OTHER MOUNTAIN RANGES WITH A TRACE TO 2
INCHES FOR THE VALLEYS INCLUDING THE SNAKE PLAIN. WE WILL KEEP THE
WINTER STORM WATCHES OUT FOR PORTIONS OF THE CENTRAL/EASTERN
MOUNTAINS IN PLACE ALLOWING THE DAY SHIFT TO UPGRADE. WE WILL
LIKELY SEE ADDITIONAL WIND AND/OR WINTER WEATHER HEADLINES ISSUED
FOR OTHER AREAS BEFORE THIS EVENT IS OVER. KEYES

.LONG TERM...SUNDAY THROUGH FRIDAY. MAIN SHORTWAVE AXIS PASSES EARLY
SUNDAY LEAVING CONTINUED STRONG WINDS IN ITS WAKE PARTICULARLY
THROUGH SNAKE PLAIN AND HIGHER ELEVATIONS. GUIDANCE MAINTAINS WINDS
WELL ABOVE ADVISORY CRITERIA WITH STRONGEST WINDS EARLY IN THE DAY.
GRADIENT DOES WEAKEN THROUGH THE DAY BUT ADDITIONAL SHORTWAVE AXIS
RAPIDLY PUSHES THROUGH THE PACNW SUNDAY. THIS WAVE SHOULD BE AN
ADDITIONAL BOOST FOR PRECIP CHANCES AT HIGHER ELEVATIONS SUNDAY INTO
SUNDAY NIGHT...AND MAY BE ENOUGH TO KEEP STRONG WINDS GOING INTO THE
AFTERNOON. RAPID DECREASE IN PRECIP EVEN IN THE EASTERN HIGHLANDS
THROUGH MONDAY AS RIDGE REBUILDS INTO THE INTERIOR WEST STATES. BOTH
GFS AND ECMWF INDICATE DRY SHORTWAVE DROPPING FROM BC CANADA THROUGH
MONTANA WEDNESDAY...WHICH SHOULD BE ENOUGH FOR SOME ADDITIONAL CLOUD
COVER BUT NO SIGNS OF PRECIP AT THIS TIME. RIDGE AXIS SHIFTS OVER
EASTERN IDAHO THURSDAY NIGHT INTO FRIDAY. BOTH MODELS ALONG WITH
DECENT ENSEMBLE AGREEMENT LEAD INTO NEXT SIGNIFICANT TROUGH ARRIVING
AFTER THE DAY8 TIME FRAME. DMH

&&

.AVIATION...ACTIVE PATTERN REMAINING IN PLACE TODAY AHEAD OF MORE
SIGNIFICANT FEATURES MOVING INTO EASTERN IDAHO TONIGHT AND SATURDAY.
GUSTY STRONG WINDS AROUND 25KTS WILL CONTINUE THROUGH THE SNAKE
PLAIN TERMINAL SITES ESPECIALLY KPIH AND KBYI. PLENTY OF MOISTURE
WILL KEEP MVFR CEILINGS AT THE SNAKE PLAIN TERMINALS AS WELL...AND
CANT RULE OUT THE OCCASIONAL LIGHT SNOW SHOWER WITH LOCALIZED IFR
THROUGH THE DAY. BETTER MOISTURE AND DYNAMICS BEGIN TO IMPACT ALL
SITES OVERNIGHT FOR LOWERED CEILINGS/VISIBILITIES MORE AREAS. DMH

&&

.PIH WATCHES/WARNINGS/ADVISORIES...
WINTER STORM WATCH FROM THIS EVENING THROUGH LATE SATURDAY NIGHT
IDZ019-023-025.

WINTER STORM WATCH FROM THIS EVENING THROUGH LATE SATURDAY NIGHT
IDZ018-031.

&&
Hazardous weather outlook, Jan 10, 4:00 AM MST, 8 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
400 AM MST FRI JAN 10 2014

IDZ017>025-031-032-111100-
EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION-
BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI-
400 AM MST FRI JAN 10 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.

.DAY ONE...TODAY AND TONIGHT

LIGHT SNOW WILL AFFECT THE REGION THROUGH THIS EVENING. AMOUNTS OF
2-6 INCHES ARE EXPECTED FOR THE MOUNTAINS WITH TRACE AMOUNTS FOR
MOST LOWER VALLEYS. WINDS OF 15-30 MPH WITH HIGHER GUSTS WILL
PERSIST...PRODUCING POCKETS OF BLOWING/DRIFTING SNOW ACROSS THE
AREA ESPECIALLY AT MID/UPPER ELEVATIONS.

A STRONG WINTER STORM WILL APPROACH THE AREA WITH MOSTLY SNOW
ACROSS THE AREA TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SNOW LEVELS WITH OUR NEXT STORM WILL PEAK AT 5500-6500FT BEFORE
CRASHING TO VALLEYS FLOORS BEHIND A COLD FRONT. THE MOUNTAINS WILL
SEE SNOW ESPECIALLY ABOVE 5500FT. WINDS WILL BE VERY STRONG BY
AFTERNOON AND CONTINUE INTO SATURDAY NIGHT. WINTER STORM WATCHES
ARE IN EFFECT FOR MOST OF THE CENTRAL AND EASTERN MOUNTAINS.
UPGRADES TO WARNING ALONG WITH THE POTENTIAL ISSUE OF WIND/WINTER
WEATHER HEADLINES SHOULD COME LATER TODAY. PLEASE VISIT
WEATHER.GOV/POCATELLO FOR MORE INFORMATION.

SNOW ALONG WITH STRONG WINDS WILL LINGER FOR A WHILE ON SUNDAY
BEFORE CONDITIONS QUICKLY IMPROVE. PLEASE KEEP ABREAST OF THE
SITUATION THROUGHOUT THE WEEKEND AS CONDITIONS IN THE MOUNTAINS
MAY BECOME QUITE TREACHEROUS TOMORROW.

.SPOTTER INFORMATION STATEMENT...

WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.

The office that day

Everything else NWS Pocatello, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 10, 1:28 PM MSTBlizzard WarningPIH44 hr
Jan 10, 1:28 PM MSTHigh Wind WarningPIH44 hr
Jan 10, 1:28 PM MSTWind AdvisoryPIH3 days
Jan 10, 1:28 PM MSTWinter Storm WarningPIH48 hr

Nearby

Wind Advisories in Idaho, 2014Every wind advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.